How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5220
Experience:  Dr. Mark is a PhD in psychology in private practice
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I have been on Celexa 10 mg for years for anxiety & doing well.

This answer was rated:

I have been on Celexa 10 mg for years for anxiety & doing well. I recently had major life changes & extreme anxiety. Dr wants me to increase to 20 mg. I am nervous about side effects. Do you think the change will be easily made?

Hi! I believe I can be of help with this issue.

I can imagine how worrisome this situation must be for you. You have been taking a very low dosage of Celexa to begin with. 20 mg is really a very low dose as well. However, you are very sensitive to medications so even though 20 mg is a low dosage level, you are concerned.

Because 20 mg is a low dosage level your doctor may want you just to increase your dosage at once. 10 mg is the smallest pill size, but you could discuss with your doctor increasing to the 20 mg by alternating taking 10 mg one day and then 20 mg the next day for 10 days to slowly accustom yourself to the new dosage.

Again, 20 mg is not a high dosage level so it may not be necessary. You've been tolerating Celexa well and that is a good indication you should be able to tolerate the 20 mg level well.

You might also consider adding a behavioral component to your treatment for your depression and anxiety. You've had some life stressors that have increased your anxiety and medications may not be the way to deal with this given your sensitivity to meds. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and 3 other Mental Health Specialists are ready to help you

Related Mental Health Questions